Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What treatment can be taken for low vision in the eye that has been affected by the drugs used for treatment of tubercular synovities ?

My mother aged 71yr. is having low vision/ blurred vision . As per opthomologisit Right eye is afftected with CRVO there is no possibility of gain vision where is left eye is also having low vision, but it is not having affect. About, past history, she is under treatment of tuburculor synovities and treatment of antitubculour is continued from last 8 months. Doctors are doubting that, left eye is affected drug induced. But they are not at any concurrences for further treatment. Please advise.
Fri, 20 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Treatment/Therapy
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
Good Day
Ethambutol is known to cause vision disturbance. The first change is problem in coloured vision especially green colour. There may also be eye pain, blurring of vision. If she has such problem she needs to contact her Ophthalmologist and Orthopaedician. The drug may be stopped and others continued as required. She needs monitoring by her Ophthalmologist to look for signs of optic neuritis.
I find this answer helpful
Ophthalmologist Dr. Mahesh Agrawal's  Response
Hi Mr Pandey
As informed to u by my collegue Dr Malhotra, u need to give history of ur mother.
U also have to tell us that CRVO is old/ fresh attack? In both codition she may require laser treatment. She requires detail blood investigations also.
Better to consult the Retina specialist in ur city
Good luck and best wishes for ur mother
I find this answer helpful

1 Doctor agrees with this answer

Ophthalmologist Dr. Manish Malhotra's  Response
As far as your mother is concerned , you need to give complete history , at the age of 71 has she undergone cataract surgery , if yes then what was the vision in the left eye before anti tubercular treatment was started , because if the vision was good in the left eye before ATT was started then yes the cause of visual acuity drop can be because of the ATT in her case , as narrated by you that she has low vision in the left eye checking of color vision would not be possible in hr case , so see your old records n get back to me
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My mother aged 71yr. is having low vision/ blurred vision . As per opthomologisit Right eye is afftected with CRVO there is no possibility of gain...

Recent questions on  Vision loss

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy

doctor1 MD

I HAVE PARKINSON' DISEASE FOR 17 YEARS BUT VERY RECENTLY THINGS GOT WEIRD. I ALSO HAVE BI-POLAR DISEASE AS WELL AS OCD AND IMPULSE DISORDER. I...

doctor1 MD

I will be standing at work or where ever and out of nowhere everything will go black for a few seconds and then my vision will come back blurry for...

doctor1 MD

my mother(38) was operated for takayashu arteritis in 2009 new delhi, now she suffering from rgular loss of vision. She was treated for cataract in...

doctor1 MD

About once a month I experience almost a full vision loss lasting 45 min-an hour. It starts off as a blurry "tunnel vision" and the only thing that...